MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95BER120
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the anterior cerebral artery using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra microcatheter, non-penumbra coils, and a guidewire.During the procedure, the benchmark was advanced into the petrous segment of the internal carotid artery (ica).The physician advanced the microcatheter over a guidewire and placed four coils in the target location.An angiography was performed after placing the fourth coil.The physician repositioned the benchmark and performed a contrast run but noticed that contrast would not reach to the distal end of the benchmark.It was reported that contrast was leaking out from the proximal end of the benchmark.The physician attempted to remove the benchmark, but experienced resistance, and noticed the benchmark had fractured by the hub.After making further attempts, the physician was able to remove the benchmark.The benchmark was fractured at multiple locations and remained connected by the inner wire.All segments of the benchmark were successfully removed from the patient.The procedure was completed using two additional non-penumbra coils, and a non-penumbra guide sheath.There was no report of an effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21097773
Report Number3005168196-2025-00009
Device Sequence Number20996991
Product Code DQY
UDI-Device Identifier00815948025189
UDI-Public00815948025189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF00013061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale